Alert archive / Kansas / Special Weather Statements in 2025
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 8, 2025, 5:01 PM CDT for Trego County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2025, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 8, 2025, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.75 in
- Wind
- 55
County Trego County, KS
The radar
The Dodge City radar (KDDC), 122 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -766 J/kg
- Mixed-layer LCL
- 3591 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917
WWUS83 KDDC 082201
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
501 PM CDT Fri Aug 8 2025
KSZ030-082245-
Trego KS-
501 PM CDT Fri Aug 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TREGO COUNTY
THROUGH 545 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Trego Center, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trego Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3876 9984 3879 10015 3897 10015 3902 9988
TIME...MOT...LOC 2201Z 263DEG 13KT 3889 10010
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:38 PM CDT, 1 hour 23 minutes earlier. Its key messages:
- Hottest temperatures of the year are in the forecast for today with a Heat Advisory until 8 pm
- Small probability (~10-20%) of thunderstorms with downburst wind threat this evening along the Colorado border
- Cooler temperatures and increasing storm chances this weekend and early next week
Area forecast discussion, Aug 8, 3:38 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Dodge City KS 338 PM CDT Fri Aug 8 2025 .KEY MESSAGES... - Hottest temperatures of the year are in the forecast for today with a Heat Advisory until 8 pm - Small probability (~10-20%) of thunderstorms with downburst wind threat this evening along the Colorado border - Cooler temperatures and increasing storm chances this weekend and early next week && .DISCUSSION... Issued at 337 PM CDT Fri Aug 8 2025 Current RAP mesoanalysis continues to hold a strong upper-level high pressure system along the CONUS/Mexico border. To the north, there is a deep closed low pressure system centered over Montana. Down near the surface, two adjoined low pressure systems sit north of the CWA. One stronger low in southern South Dakota, the other in far NW Kansas. Descending from the southern low, a weak front/boundary drapes across the western zones. Behind this, light showers have already developed in far SE Colorado. Friday is another hot day. Most of SW Kansas has already reached 100 degrees, and it is expected that virtually all of SW Kansas gets to at least 100. Some areas, especially in the eastern zones, could reach as high as 110 degrees. With this heat, a Heat Advisory is in effect for the whole area until 8 pm. After today, significant heat relief is forecast. Showers from SE Colorado have begun creeping into Kansas. Eventually it is expected that this transitions into a more significant convection with CAMs having thunderstorms in far SW Kansas into the evening. There is some uncertainty in just how much coverage these storms are able to obtain. NAMNST forecast soundings confirm that the forecasted environment is unfavorable for strong thunderstorms. Strong winds are possible with the potent lapse- rates, but any storms that develop are expected to stay sub-severe. Later into the night, a front from the deeper surface low is expected to sweep through the area, shifting winds and bringing much cooler air. Saturday's highs are expected to stay within the 90s expected the farthest southeastern zones, especially Barber county. Otherwise the only weather headlines are into the overnight, another chance for storms is present. Ensembles have chances as high as 40% in the northwestern zones. the NAMNST in particular as the convection developing a more linear structure. Both hail and wind are credible severe threats with the organized linear mode providing the most potential to reach severe thresholds. There is some upper-level dynamical support with a loose alignment with the right entrance of the jet aloft. Although, there is not enough support aloft to warrant a high-end event, plenty of ingredients are forecasted to be present in order for strong storms to develop. With a continued northerly wind providing some CAA to SW Kansas, Sunday is forecast to be another few degrees cooler. Sunday night has the best chances by ensembles for widespread precipitation chances with up to 55% chances. Into next week, highs are forecast in the 80/90s with another chance for precipitation on Monday night. Although significant uncertainty remains in thunderstorm chances beyond the weekend. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1141 AM CDT Fri Aug 8 2025 VFR conditions are expected for all terminals through the TAF period. Into the evening extensive high-based cloud cover is expected across the forecast area. Very isolated thunderstorms are possible starting around 23Z, but chances (<15% via ensembles for GCK LBL) are too low to be included in the TAFs. Later in the period, a slow front is expected to sweep across SW Kansas shifting winds nearly 180 degrees with winds ending mostly northerly. && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for KSZ030-031-043>046-061>066-074>081-084>090. && DISCUSSION...KBJ AVIATION...KBJ
Hazardous weather outlook, Aug 8, 3:18 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 318 AM CDT Fri Aug 8 2025 KSZ030-031-043>046-061>066-074>081-084>090-090830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 318 AM CDT Fri Aug 8 2025 /218 AM MDT Fri Aug 8 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Highs today will reach into the mid 100s. There could be some isolated storms west of highway 83 this evening with the threat of downburst winds over 60 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Marginal severe weather risk on Saturday with a MCS coming out of Colorado. Main threat will be strong winds over 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation won't be needed.
In the hours before
Special weather statement, Aug 8, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
501 PM CDT Fri Aug 8 2025
KSZ030-082245-
Trego KS-
501 PM CDT Fri Aug 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TREGO COUNTY
THROUGH 545 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Trego Center, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trego Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3876 9984 3879 10015 3897 10015 3902 9988
TIME...MOT...LOC 2201Z 263DEG 13KT 3889 10010
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:17 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 43 min |
| Aug 8, 5:58 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 35 min |
Nearby
Special Weather Statements in Kansas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.